MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 02/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight and ethnicity: information unknown/not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the patient has bilateral implants.A synergy intraocular lens (iol) in the left (os) eye and a non-johnson & johnson lens (panoptix) in the right (od) eye.The patient complained of halos with oncoming traffic, poor vision, and blurry vision in the left eye.Patient also stated that the left eye has more rings than the right eye and glows larger in the left eye.Patient is "more sensitive" to glare in the left eye.Since the patient was happy with the panotix lens, the lens in the left eye was explanted and the patient is happy with the panoptix, non-johnson & johnson replacement lens.There was no patient injury, no vitrectomy, and the patient left surgery without complications.No further information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes returned to manufacturer on: mar.25, 2022.Section h3.Device evaluated manufacturer? yes device evaluation: visual inspection under magnification revealed that the lens was cut in half.The lens was cleaned, and no further issues were observed.No issues related to or could have contributed to visual issues were observed.Based on the returned condition of the lens (cut in half) no further product evaluation could be performed.The complaint issue reported could not be confirmed and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13905134
Report Number3012236936-2022-00747
Device Sequence Number11860054
Product Code HQL
UDI-Device Identifier05050474750739
UDI-Public(01)05050474750739(17)240819
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient RaceWhite